MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 L

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 L
Model Number 02.12.0005L
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2016, the patient had knee primary surgery.On (b)(6) 2023, the patient had an additional surgery performed due to inlay locking screw unscrewing (left knee).The inlay locking screw was removed arthroscopically.On (b)(6) 2023, the patient underwent revision surgery of the left knee due to infection.Only the liner was revised.On (b)(6) 2023, the patient underwent a total knee revision surgery due to infection.The exact date of the surgery, the hospital, and the surgeon are unknown.
 
Additional Manufacturer Narrative
Batch review performed on 11 febr 2025 (b)(4) items manufactured and released on 15-oct-2015.Expiration date: 2020-09-29.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Additional devices involved: revised on 16th february 2023 gmk-sphere 02.12.0410fl tibial insert fixed sphere flex #4/10 mm l (k121416) lot.155642 batch review performed on 11 febr 2025 (b)(4) items manufactured and released on 22-dec-2015.Expiration date: 2020-12-07.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Revised in (b)(6) 2023: gmk-sphere 02.12.0410fl tibial insert fixed sphere flex size 4/10 mm l (k121416) lot.2206647 batch review performed on 11 febr 2025 (b)(4) items manufactured and released on 01-jun-2022.Expiration date: 2027-05-12.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.07.1204l tibial tray fixed cemented size 4 l (k090988) lot.154444 batch review performed on 11 febr 2025 (b)(4) items manufactured and released on 25-nov-2015.Expiration date: 2020-11-09.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Root cause: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21458564
Report Number3005180920-2025-00140
Device Sequence Number7591454
Product Code JWH
UDI-Device Identifier07630030825859
UDI-Public07630030825859
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/29/2020
Device Model Number02.12.0005L
Device Lot Number154699
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale